PINS & NEEDLES

Hi Everyone,

Just wondered if anyone gets pins & needles with GCA? I have had a flare recently & have gone back to 10mg from 8mg but I get pins & needles across the left side of my face. I have always had scalp tenderness/headache but nothing like pre steroids. My doctor seems to think it is the nerves being affected by the GCA? Any thoughts please?

2 Replies

oldestnewest
  • Theresa, the nerves at the side of the head and face can be affected by GCA. In my experience that didn't produce quite the same as your description of "pins and needles", but more of a neuralgia-type feeling with frequent bouts of stabbing pains through the side of my head, face and eye, like you on the left side. I had to avoid being out in high winds - even a puff of wind could set it off so my head was covered in a hood more often than not when out walking and I even resorted to wearing dark glasses to protect my eyes if it was a bit windy. On one occasion, having a top tooth filled produced an almost immediate lengthy bout of the pain - the dentist did say that she had drilled quite close to the nerve. This all passed as I got to the very low doses of steroids and I hope your 'pins and needles' will soon improve - meanwhile it might help if you also protect your head and side of your face with a hood or scarf.

  • Thank you Celtic, it is so reassuring to hear that someone else has experienced similar symptoms. I too have problems going out in windy conditions, seems to bring on the pain in my head & ear. I will be digging out my woolly hat & scarf now whilst walking.

    I am sticking at 10mg now for a few weeks to see if things settle down again hopefully.

    Wishing you all the best

    theresa49

You may also like...